Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 16, 2011, 8:21 PM EDT for Pike County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 16, 2011, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Pike County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
161
WWUS81 KILN 170021
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
821 PM EDT THU JUN 16 2011
OHZ082-088-170045-
PIKE OH-SCIOTO OH-
821 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCIOTO AND SOUTHERN
PIKE COUNTIES THROUGH 845 PM EDT...
AT 815 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ELM
GROVE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LUCASVILLE.
ALSO...BEAR CREEK...WAKEFIELD AND STOCKDALE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 3898 8327 3902 8328 3910 8323 3901 8281
3879 8292
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 16, 7:37 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 16, 7:37 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 737 PM EDT THU JUN 16 2011 .SYNOPSIS... LOW PRESSURE WILL MOVE EAST OF THE GREAT LAKES TONIGHT. A FRONT WILL DEVELOP INTO THE AREA ON FRIDAY AND REMAIN NEARLY STATIONARY INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... PRIMARY REMAINING SHOWERS AND THUNDERSTORMS ARE OCCURRING ALONG AN OUTFLOW BOUNDARY AND ARE MOVING THROUGH THE SOUTHEAST ZONES. EXPECT THIS ACTIVITY TO MOVE OFF AND WEAKEN OVER THE NEXT COUPLE OF HOURS. OTHER ISOLATED SHOWERS CONTINUE TO TRACK ACROSS THE NORTHERN TIER OF COUNTIES. BUT THIS SHOULD DISSIPATE AS WELL WITH THE LOSS OF HEATING. AFTER THAT OCCURS IT SHOULD BE DRY THROUGH MOST OF THE REST OF THE NIGHT. BUT CANNOT RULE OUT SOME SHOWERS AND THUNDERSTORMS DEVELOPING IN THE SOUTHERN ZONES LATE IN WARM AIR ADVECTION. HOWEVER THIS ONLY WARRANTS A SLIGHT CHANCE AT THIS TIME. WENT AT OR SLIGHTLY ABOVE GUIDANCE FOR LOWS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... WARM FRONT IS FORECAST TO DEVELOP INTO THE REGION ON FRIDAY. THERE IS SOME MODEL DISCREPANCY ON WHETHER THIS BOUNDARY WILL SLOWLY LIFT NORTH THROUGH FRIDAY NIGHT OR WHETHER IT WILL REMAIN NEARLY STATIONARY. THIS WILL IN PART BE DETERMINED BY HOW MUCH CONVECTION DEVELOPS ALONG THE FRONT. MORE SHOWERS AND THUNDERSTORMS WOULD FAVOR A MORE SOUTHERN POSITION. EXPECT ACTIVITY TO INCREASE WITH HEATING DURING THE DAY. THERE MAY BE SOME DECREASE IN COVERAGE DURING THE EVENING BUT THEN IT SHOULD BECOME MORE ACTIVE AGAIN LATER AT NIGHT AS THE NOSE OF A LOW LEVEL JET PUSHES INTO THE AREA. LEANED TOWARDS SLIGHTLY COOLER GUIDANCE FOR HIGHS AND SLIGHTLY WARMER GUIDANCE FOR LOWS. && .LONG TERM /SATURDAY THROUGH THURSDAY/... MODELS ARE IN GENERAL AGREEMENT ON THE MAIN FEATURES HOWEVER THEY DIFFER SOME IN THE DETAILS AND IN TIMING. WENT CLOSER TO THE ECMWF SOLUTION DURING THE LONG TERM PERIOD. WITH FRONTAL BOUNDARY IN THE VICINITY ON SATURDAY PRECIPITATION CHANCES WILL BE PRETTY HIGH. WITH MODELS IN AGREEMENT ON THIS WENT AHEAD AND RAISED PRECIPITATION CHANCES INTO THE LIKELY CATEGORY. IN ADDITION TO THE PRECIPITATION SEVERE WEATHER WILL ALSO BE POSSIBLE ON SATURDAY. FRONT CONTINUES TO LINGER ACROSS THE AREA FOR SUNDAY AND THEREFORE KEPT A CHANCE OF PRECIPITATION IN THE FORECAST DURING THIS TIME AS WELL. FRONT BEGINS TO LIFT NORTH SUNDAY NIGHT INTO MONDAY AND WILL MOVE NORTH OF THE AREA ON MONDAY. PRECIPITATION CHANCES WILL GRADUALLY TAPER OFF AS THE FRONT MOVES NORTH OF THE AREA. WITH SOUTHERLY FLOW ON MONDAY AND TUESDAY TEMPERATURES WILL WARM INTO THE UPPER 80S TO LOW 90S. TEMPERATURES WILL BE SLIGHTLY COOLER ON WEDNESDAY AS MORE CLOUD COVER WORKS INTO THE AREA. A COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY AND MOVE THROUGH ON THURSDAY. THIS WILL BRING THE NEXT CHANCE OF PRECIPITATION TO THE AREA. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS MAINLY NORTH AND EAST OF A KILN-KDAY LINE WILL CONTINUE TO WEAKEN OVER THE NEXT FEW HOURS. SKIES WILL GRADUALLY BECOME CLEAR...WITH DIMINISHING WINDS AS WELL. OVERNIGHT INTO FRIDAY MORNING...PATCHY FOG IS EXPECTED TO DEVELOP...ESPECIALLY AT KLUK AND NORTH OF A KDAY-KILN LINE WHERE THE MOST PRECIPITATION OCCURRED ON THURSDAY. CLOUDS WILL INCREASE ONCE AGAIN BY FRIDAY AFTERNOON WITH SCATTERED THUNDERSTORMS EXPECTED MAINLY AFTER 18Z. OUTLOOK...CHANCE OF THUNDERSTORMS THROUGH SUNDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...NOVAK AVIATION...LATTO
Hazardous weather outlook, Jun 16, 6:02 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 602 PM EDT THU JUN 16 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-172215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 602 PM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO OCCUR NEAR A WARM FRONT BOTH FRIDAY AND SATURDAY. THERE MAY BE ENOUGH INSTABILITY FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING ARE EXPECTED TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND SATURDAY.
In the hours before
Special weather statement, Jun 16, 3:40 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 340 PM EDT THU JUN 16 2011 OHZ043-044-051>053-162030- CHAMPAIGN OH-CLARK OH-LOGAN OH-MIAMI OH-SHELBY OH- 340 PM EDT THU JUN 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY... NORTHEASTERN MIAMI...SOUTHWESTERN LOGAN...NORTHERN CLARK AND CHAMPAIGN COUNTIES THROUGH 430 PM EDT... AT 336 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SIDNEY... MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. PARIS...WEST LIBERTY AND URBANA. ALSO...FLETCHER...PLATTSVILLE...PEMBERTON...BALLOU...QUINCY... CARYSVILLE...ROSEWOOD AND KISER LAKE STATE PARK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 4027 8358 3998 8368 4015 8424 4032 8419
Special weather statement, Jun 16, 4:20 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT THU JUN 16 2011
OHZ052>055-162100-
CHAMPAIGN OH-CLARK OH-FRANKLIN OH-MADISON OH-
420 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORMS WILL AFFECT MADISON...SOUTHWESTERN
FRANKLIN...CLARK AND SOUTHEASTERN CHAMPAIGN COUNTIES THROUGH 500 PM
EDT...
AT 414 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS NEAR POWHATTAN
AND NEW CARLISLE...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MECHANICSBURG...SOUTH
CHARLESTON...CHOCTAW LAKE...LONDON...JEFFERSON AND LAKE DARBY.
ALSO...CATAWBA STATION...PITCHIN...HARMONY...CATAWBA...SOUTH
VIENNA...PLATTSBURG...LISBON AND ROSEDALE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4000 8310 3981 8323 3981 8325 3970 8331
3992 8402 4016 8371Special weather statement, Jun 16, 4:54 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 454 PM EDT THU JUN 16 2011 OHZ054-055-064-065-162145- FAIRFIELD OH-FRANKLIN OH-MADISON OH-PICKAWAY OH- 454 PM EDT THU JUN 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PICKAWAY...EASTERN MADISON...SOUTHERN FRANKLIN AND FAIRFIELD COUNTIES THROUGH 545 PM EDT... AT 448 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR JEFFERSON...MOVING SOUTHEAST AT 45 MPH. WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GROVE CITY...SOUTH BLOOMFIELD...GROVEPORT...ASHVILLE...CANAL WINCHESTER... PICKERINGTON...BALTIMORE AND PLEASANTVILLE. ALSO...NEW ROME...LINCOLN VILLAGE...HARRISBURG...VALLEYVIEW... URBANCREST...ORIENT...COMMERCIAL POINT AND OBETZ ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3982 8248 3957 8280 3986 8337 4002 8327
Local storm report, Jun 16, 5:08 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
508 PM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL S DOWNTOWN COLUMBUS 39.96N 83.00W
06/16/2011 E0.50 INCH FRANKLIN OH TRAINED SPOTTER
PEA TO DIME SIZE HAIL
&&
SNYDERSpecial weather statement, Jun 16, 6:15 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
615 PM EDT THU JUN 16 2011
OHZ073-080-082-162245-
PIKE OH-ROSS OH-HIGHLAND OH-
615 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HIGHLAND...SOUTHWESTERN
ROSS AND WESTERN PIKE COUNTIES THROUGH 645 PM EDT...
AT 608 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HILLSBORO...MOVING SOUTHEAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MARSHALL...CYNTHIANA...
KINCAID SPRINGS...PIKE LAKE AND WAVERLY.
ALSO...ROCKY FORK LAKE...RAINSBORO...SINKING SPRING...POPLAR GROVE...
BUCHANAN...IDAHO...ELM GROVE AND LAKE WHITE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 3896 8310 3895 8313 3900 8324 3901 8324
3902 8328 3904 8331 3905 8331 3905 8335
3918 8364 3934 8354 3913 8294Special weather statement, Jun 16, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
821 PM EDT THU JUN 16 2011
OHZ082-088-170045-
PIKE OH-SCIOTO OH-
821 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCIOTO AND SOUTHERN
PIKE COUNTIES THROUGH 845 PM EDT...
AT 815 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ELM
GROVE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LUCASVILLE.
ALSO...BEAR CREEK...WAKEFIELD AND STOCKDALE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 3898 8327 3902 8328 3910 8323 3901 8281
3879 8292The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:37 PM EDT | Special Weather Statement | ILN | Pike | 38 min |
| Jun 16, 9:07 PM EDT | Special Weather Statement | ILN | Scioto | 38 min |
| Jun 16, 9:20 PM EDT | Special Weather Statement | ILN | Scioto | 25 min |
| Jun 17, 3:25 PM EDT | Special Weather Statement | ILN | Hocking | 65 min |
| Jun 17, 3:28 PM EDT | Special Weather Statement | ILN | Franklin | 47 min |
| Jun 17, 3:38 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Union | 37 min |
| Jun 17, 3:44 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 46 min |
| Jun 17, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 27 min |
| Jun 17, 3:54 PM EDT | Special Weather Statement | ILN | Union | 36 min |
| Jun 17, 3:59 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 31 min |
| Jun 17, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 31 min |
| Jun 17, 4:43 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 47 min |
| Jun 17, 5:29 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 27 min |
| Jun 17, 5:54 PM EDT | Special Weather Statement | ILN | Union | 51 min |
| Jun 17, 6:11 PM EDT | Special Weather Statement | ILN | Logan | 49 min |
| Jun 17, 6:43 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| Jun 17, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 38 min |
| Jun 17, 7:40 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 50 min |
| Jun 17, 7:58 PM EDT | Special Weather Statement | ILN | Logan | 47 min |
Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.